MAUDE Adverse Event Report: BECKMAN COULTER ACCESS TESTOSTERONE; RADIOIMMUNOASSAY, TESTOSTERONES AND DIHYDROTESTOSTERONE

BECKMAN COULTER ACCESS TESTOSTERONE; RADIOIMMUNOASSAY, TESTOSTERONES AND DIHYDROTESTOSTERONE
Model Number 33560
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/09/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).The customer did not supply patient demographics such as age, date of birth, sex, weight, ethnicity or race.The access testosterone reagent was not returned for evaluation.No hardware errors or issues with other assays were reported in conjunction with this event.Qc was out high and unacceptable at the time of the event and the result was obtained with cex (calibration expired) and clx (calibrator lot expired) flags.Recalibrating with a new reagent pack resolved the issue.Although replacement of reagent pack and recalibrating the assay resolved this issue, the root cause of this event cannot be determined with the available information.The available information reasonably did not suggest a reagent or an instrument malfunction.
 
Event or Problem Description
On (b)(6) 2020, the customer reported obtaining a false high testosterone result (access testosterone part number 33560 and lot number 921781) for one patient involving the laboratory's unicel dxi 800 immunoassay analyzer (part number 973100 and serial number (b)(4)).The initial false high access testosterone result of 235.26 ng/dl was obtained on (b)(6) 2020.The result was obtained with cex (calibration expired) and clx (calibrator lot expired) flags.Upon repeat on (b)(6) 2020 on same analyzer with a new reagent pack and new calibration, the result was 21.76 ng/dl which was accordant with the customer expectation.The patient who has an advanced prostate cancer was administered medicine (name not provided by customer) to decrease the testosterone rate based on the erroneous elevated access testosterone result.There was no additional change to or impact to patient care reported in association with this incident.System check passed on 10nov2020.Per customer¿s verbal report, qc was out high and unacceptable at the time of the event.No hardware errors or other assay issues were reported in conjunction with this event.Sample information such as sample collection tube used, centrifugation time and speed, storage or handling was not provided by the customer.

Brand Name
ACCESS TESTOSTERONE
Common Device Name
RADIOIMMUNOASSAY, TESTOSTERONES AND DIHYDROTESTOSTERONE
Manufacturer (Section D)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
MDR Report Key11054740
Report Number2122870-2020-00097
Device Sequence Number16797020
Product Code CDZ
UDI-Device Identifier15099590231347
UDI-Public(01)15099590231347(17)210131(11)200201(10)921781
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K001935
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 12/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model Number33560
Device Catalogue Number33560
Device Lot Number921781
Was Device Available for Evaluation? No
Distributor Facility Aware Date12/15/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2020
Initial Report FDA Received Date12/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;